MAUDE Adverse Event Report: STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 7 HOLE / L83MM; PLATE, FIXATION, BONE

STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 7 HOLE / L83MM; PLATE, FIXATION, BONE
Model Number 626677S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a few day after the surgery the plate fractured.The fractured plate was removed and replaced with two plates.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the plate is broken apart as reported.The device inspection revealed the following: the visual inspection has shown that the plate is broken apart between the forth and third hole.The microscopic evaluation shows that the fracture face has the typical view of a fatigue fracture with uniform fine-grained texture over almost the complete surface.The breakage started on the right side, where the shiny surfaces indicate that the fragments rubbed against each other during the crack progress before the plate completely broke apart.The relevant dimensions were verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The plate was returned for evaluation and no product related issue could be detected.There was no additional information, such as x-rays, operation reports, patient history or activity, provided.Therefore the root cause of the breakage cannot be defined.The evaluation of the plate has shown that the implant could not resist the applied force which finally led to the material overload / fatigue failure of the device.In this relation following statements of the variax 2 one-third tubular instructions for use can be pointed out: ¿always exercise care in selecting the proper type and size of implant.Improper selection, placement and fixation of the implant components may result in early implant failure.Implants can be available in different versions, varying for example in length, diameter, angle, right-hand and left-hand versions, material and number of drilled holes.The correct selection of the fracture fixation appliance is extremely important.Failure to use the appropriate appliance for the fracture condition may accelerate clinical failure.Failure to use the proper component to maintain adequate blood supply and provide rigid fixation may result in loosening, bending, cracking or fracture of the device and/or bone.The correct implant size for a given patient can be determined by evaluating the patient¿s height, weight, functional demands and anatomy.Every implant must be used in the correct anatomic location, consistent with accepted standards of internal fixation." if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 7 HOLE / L83MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15797400
Report Number0008031020-2022-00612
Device Sequence Number20031418
Product Code HRS
UDI-Device Identifier07613327088762
UDI-Public07613327088762
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2026
Device Model Number626677S
Device Catalogue Number626677S
Device Lot NumberH40049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight65 KG